Alert archive / Idaho / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 12, 2020, 2:56 PM MDT for 6 counties in Idaho. It took effect at Jul 13, 2020, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2020, 2:56 PM MDT (20:56 UTC)
- In effect from
- Jul 13, 2020, 2:00 PM MDT
- Expired
- Jul 13, 2020, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Butte County, ID, Jerome County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2444 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS85 KPIH 122056 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 256 PM MDT Sun Jul 12 2020 ...Very Dry and Windy Conditions Continue... .. IDZ425-130500- /O.NEW.KPIH.FW.W.0002.200713T2000Z-200714T0300Z/ /O.CON.KPIH.FW.W.0001.000000T0000Z-200713T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 256 PM MDT Sun Jul 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONE 425... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 2 PM to 9 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 40 mph tonight. On Monday, west wind of 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...With fuels, wind, and humidity all at critical levels, any fire could spread rapidly with more intense burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ Messick
4 follow-up statements
661 WWUS85 KPIH 130250 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 850 PM MDT Sun Jul 12 2020 ...TODAYS RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONE 425... ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONE 425... IDZ425-131200- /O.EXP.KPIH.FW.W.0001.000000T0000Z-200713T0300Z/ /O.CON.KPIH.FW.W.0002.200713T2000Z-200714T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 850 PM MDT Sun Jul 12 2020 ...TODAYS RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONE 425... ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONE 425... * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...West wind of 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...11 to 15 percent...with 17-22 percent near the Snake River. * IMPACTS...With fuels, wind, and humidity all at critical levels, any fire could spread rapidly with more intense burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
936 WWUS85 KPIH 130901 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 301 AM MDT Mon Jul 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONE 425... IDZ425-132100- /O.CON.KPIH.FW.W.0002.200713T2000Z-200714T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 301 AM MDT Mon Jul 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONE 425... * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...West winds at 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...With fuels, wind, and humidity all at critical levels, any fire could spread rapidly with more intense burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
766 WWUS85 KPIH 131926 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 126 PM MDT Mon Jul 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONE 425... IDZ425-140300- /O.CON.KPIH.FW.W.0002.200713T2000Z-200714T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 126 PM MDT Mon Jul 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONE 425... * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...West winds at 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...With fuels, wind, and humidity all at critical levels, any fire could spread rapidly with more intense burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the eastern Magic Valley. && Messick $$
464 WWUS85 KPIH 140258 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 858 PM MDT Mon Jul 13 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... IDZ425-140400- /O.EXP.KPIH.FW.W.0002.000000T0000Z-200714T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 858 PM MDT Mon Jul 13 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... Winds continue to diminish this evening along with humidity values rising across the warning area. Therefore, the warning will expire as scheduled at 9 pm. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 12, 2:02 PM MDT, 54 minutes earlier.
Area forecast discussion, Jul 12, 2:02 PM MDT, 54 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 202 PM MDT Sun Jul 12 2020 .DISCUSSION...WV imagery today showing an upper trough over the PAC NW with a modest shortwave progressing eastward into the Panhandle area. Windy conditions today in the Arco Desert and the INL complex. Thus will continue the wind advisory and the lake wind advisory until around sunset. Critical fire conditions are expected again tomorrow--refer to the fire discussion below. High- res models are showing some precip forming in the Central Mountains and Island Park area overnight tonight. Not enough instability to be concerned about thunder, though some elevated CAPE may be present. HREF3 lightning probs are low, but not zero. Tomorrow will be dry and a bit less breezy than today and even a bit cooler. Temperatures will increase Wednesday thru Friday as we watch the high pressure in the Four Corners area strengthen. Big question is how far of a surge will the monsoon moisture make northward late in the week. Best chances look to be on Friday with both the GFS and ECMWF pushing the moisture to the east over the weekend. Hinsberger && .FIRE WEATHER...The general wind continues to be strong, and during the afternoon should reach the surface once again, although it should not be quite as windy. However, wind in the Snake River plain and eastern Magic Valley will still cross critical fire weather threshold and so a Red Flag Warning will once again be in effect for the Shoshone portion of the Twin Falls BLM district, as humidity will continue very dry, although once again not as dry as Sun was. Showers during the late night hours are possible in the northeast corner, in the Targhee NF areas, from late tonight into Mon morning. Continued cooling will allow humidity to increase, and wind should continue trending weaker on Tue. The next chance for thunderstorm activity likely not until Thu at the earliest. Messick && .AVIATION...Breezy to windy conditions will continue until late evening, when some weak troughing to the north will actually bring some clouds and even some isolated showers to areas from KDIJ northwards to the continental divide. Breezy to windy conditions are expected again Mon, but there should be little impact to aircraft and airport operations, although KSUN will be unusually windy. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 8 PM MDT this evening for IDZ054. Wind Advisory until 9 PM MDT this evening for IDZ052. Red Flag Warning until 9 PM MDT this evening for IDZ425. Red Flag Warning from 2 PM to 9 PM MDT Monday for IDZ425. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:00 AM MDT | Wind Advisory | PIH | Bingham, Bonneville, Butte, Jefferson | 20 hr |
Nearby
Red Flag Warnings in Idaho, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.